Alert Tattoo

Hi there!

It's been 7 years I was d-x with Hughes Syndrome. I am planning on having a tattoo done as an alert sign with a writing that I am on blood thinner. It will be a target and a drop of blood reaching the centre of the target. I am too afraid I might have anything and I have to be taken to a hospital and I am without my wallet and my ID. At least they will see that I am on blood thinner.

Does anyone here have an alert tattoo like I am planning to do?

10 Replies

oldestnewest
  • Hi, there, love your exciting idea, do check with your main consultant first, I know others have done tattoos, but I would still check first. MaryF

  • I tried to have just a normal tattoo-but no artist would touch me due to my APS & medication.

    Good luck - post a picture!!

  • Drs. Suggested to me years ago to have a tattoo on my right chest that says past PE do not remove. This is because I have a untreated PE, my body closed it off so when u see it in an xray it looks like im having and PE. But that's just the results of surviving a PE on my own. About 2/3rds of my righ lung is closed off but not really causing problems. Dr.s were afraid if I was in a csr wreck or something where I couldn't explain what it is that they would take out the whole lung. I haven't yet but have thought about it as well as one saying hypocoagstate on Storng Blood Thinners. Problem is with the blood thinners, would they take time to read my tattoo. I dont know. Thought about putting it on my wrist with the emergency logo. But have not done so.

  • SoulRebel, they have a new procedure where they can go in and remove old clots. I would look into that as chronic clots in the lungs can cause pulmonary hypertension. Make sure they keep an eye on your heart just in case.

  • That is what I have got and it is always important to keep your blood free from more clots (PEs) with an anticoagulation that is satisfactory for you and does its job.

    Kerstin

  • Do you have chronic clots Kerstin? They can remove chronic clots now. There are three centers in the US that perform these types of surgery. It's called Thromboendarterectomy. You guys can look that up. It can reverse the Pulmonary Hypertension by restoring blood flow to the lungs and reducing strain on the right side of the heart. Please get that looked into as it can become a real problem. And let us know when you get your tattoo. I want to see a picture of it!

  • Do u plan to put the words Bloof Thinners?

  • maybe BLOOD thinners would be better than Bloof thinners. lol. ;)

  • Problem is you bleed with tattoos. I asked my daughter (currently a Dr and working in ED) about this but she said the first thing Ambos look for is a medi alert bracelet/necklace to quickly ascertain what to do in an emergency. I know they are not the most beautiful bits of jewellery (although there are some new silicon/stainless bracelets in different colours) but mine says the dose and time of med (Rivaroxaban) and APS. If it only says anticoags or blood thinners they might just plug you with VitK which is OK only if you're on Warfarin. If you tattoo the name of meds do you cross it out when you change meds and get another tatt? :)

  • ive had tattoos no problem at all xx

You may also like...